MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G52331
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving balloon dilation for in-stent restenosis, an advance 35 lp low profile balloon catheter ruptured upon the fist inflation.Access was obtained in the right femoral artery.The anatomy was reportedly normal, without severe calcification.When the device was inflated, using an unknown inflation device, within an unknown stent in the right superficial femoral artery, it ruptured.The lesion was 90% occluded.High pressure was not applied.Another manufacturer's device of the same size was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
The device will be returned for evaluation.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report as reported, during a procedure involving balloon dilation for in-stent restenosis, an advance 35 lp low profile balloon catheter ruptured upon the fist inflation.Access was obtained in the right femoral artery.The anatomy was reportedly normal, without severe calcification.When the device was inflated, using an unknown inflation device, within an unknown stent in the right superficial femoral artery, it ruptured.The lesion was 90% occluded.High pressure was not applied.Another manufacturer's device of the same size was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection as well as a functional test of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that one used pta5-35-80-4-20.0 was returned to cook for investigation.Physical examination of the device showed that there was biomatter present on the returned device.There was no visible damage to the device.The balloon was attempted to be inflated; however, the inflation attempt was unsuccessful.The device was decontaminated for a total of 4 days.Additional device failure analysis was performed on (b)(6) 2020.The balloon was attempted to be inflated again; however, the inflation attempt was unsuccessful.There were several dark spots throughout the catheter shaft, suggesting that there is most likely biomatter inside of the catheter that is preventing the balloon to be inflated.The balloon was squeezed, and a small amount of liquid exited the balloon suggesting that there is a hole in the balloon material, however the location of the hole was unable to be confirmed.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states ¿the catheter is not intended for the delivery of stents¿all stents should be deployed in accordance with the manufacturer¿s indications and instructions for use.¿ based on the information provided and the examination of the returned product, cook has concluded that the procedure and unintended use error most likely contributed to this incident.As reported, the balloon was inflated inside of a stent for in-stent restenosis procedure at the right superficial femoral artery.The product ifu precautions state ¿the catheter is not intended for the delivery of stents; all stents should be deployed in accordance with the manufacturer¿s indications and instructions for use.¿ we will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10233324
Report Number1820334-2020-01254
Device Sequence Number18981189
Product Code LIT
UDI-Device Identifier10827002523316
UDI-Public(01)10827002523316(17)210228(10)8631119
Combination Product (Y/N)N
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberG52331
Device Catalogue NumberPTA5-35-80-4-20.0
Device Lot Number8631119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer07/30/2020
08/25/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date07/31/2020
09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ORBUS NEICH DEVICE